Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

November 21, 2021Benton County, Tippah County, Mississippi

NWS Memphis, TN issued this special weather statement at Nov 21, 2021, 4:31 PM CST for Benton County, Tippah County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 21, 2021, 4:31 PM CST (22:31 UTC)
Expired
Nov 21, 2021, 5:00 PM CST
In force
29 min
Issued by
NWS Memphis, TN
Hail
0.25 in
Wind
30

Counties Benton County, MS, Tippah County, MS

The radar

The Memphis radar (KNQA), 87 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

720 
WWUS84 KMEG 212231
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
431 PM CST Sun Nov 21 2021
 
MSZ003-004-212300-
Tippah MS-Benton MS-
431 PM CST Sun Nov 21 2021

...A strong thunderstorm will impact portions of northwestern Tippah
and northern Benton Counties through 500 PM CST...

At 430 PM CST, Doppler radar was tracking a strong thunderstorm near
Snow Lake Shores, or 12 miles northeast of Holly Springs, moving east
at 35 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Ripley, Lamar, Snow Lake Shores, Canaan, Walnut, Ashland, Falkner,
Chalybeate, Brody, Hamilton, New Canaan and Tiplersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3475 8890 3482 8930 3485 8930 3485 8935
      3497 8932 3496 8885
TIME...MOT...LOC 2230Z 280DEG 32KT 3487 8926 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

$$

MJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Nov 21, 3:20 PM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Nov 21, 3:20 PM CST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
320 PM CST Sun Nov 21 2021

.DISCUSSION...

Fast-moving showers and isolated thunderstorms are pushing across
the Mid-South ahead of a cold front this afternoon. The heaviest
rain will likely be confined to our MS counties late tonight, with
rainfall amounts possible between 0.25-0.75" as the system
passes. The majority of the convective activity should diminish by
late tonight, and cloud cover will clear up from west to east
within the next few hours. We will likely also have some patchy
fog across the area persist this afternoon into the evening in
association with this system.

The Arctic airmass behind the front is anomalously cold and dry, so
we should have chilly sunny days with cold clear nights for the next
few days. The setup for Monday night into Tuesday morning looks
optimal for significant radiational cooling under clear skies and
light winds at night, leading to our coldest period of the season so
far. Tuesday morning's lows will drop into the mid 20s across much
of the area, particularly in more rural areas and portions of west
TN. High pressure dominates until Tuesday evening when the surface
high shifts to the east and southerly flow gradually builds back in.
This will provide a brief warming period mid week and keep
temperatures mild in the upper 50s to low 60s Wednesday and
Thursday.

Model consensus is now in more agreement that Thanksgiving day will
be rainy as part of another frontal system. A cold front will come
down from the Great Lakes area Wednesday evening into Thursday
morning, encouraging a line of showers ahead of the front. In
addition to this cold front, surface analysis suggests that a
stationary front will briefly orient itself SW-NE over the Mid-South
on Thursday morning and gradually progress to the east, thus adding
to the influx of warmth and moisture to support the development of
showers. PoPs on Thanksgiving day are in the 60-80% range
throughout the day, maximized in the late morning to early
afternoon. Most of the rain should be out of the area by the
overnight hours of Friday morning.

In the extended forecast, high pressure builds back in on Friday and
dominates through the weekend. Next weekend looks cool and dry, with
a return of widespread subfreezing temperatures starting Friday
morning.

CAD

&&

.AVIATION...

MVFR conds are widespread across the area in advance of a cold
front moving into the region. Expect conds to lower to IFR for a
few hours this afternoon into this evening. There is some elevated
instability north of I-40 and as a result there have been a few
TSRAs. Given latest CAMs will add a VCTS for KMEM and KTUP later
this afternoon into this evening. South winds will shift to N at
10 kts late this afternoon into this evening and conds will
improve to VFR this evening. VFR with N/NNE winds at 10-12 kts on
Monday.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Nov 21, 3:26 PM CST, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
326 PM CST Sun Nov 21 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-222330-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
326 PM CST Sun Nov 21 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

Thunderstorms capable of producing hail will occur into the
evening hours. Areas of patchy fog will be possible across the
region through this evening as well.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Nov 21, 3:41 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Memphis TN
341 PM CST Sun Nov 21 2021

MSZ001-007-008-212215-
Tunica MS-DeSoto MS-Tate MS-
341 PM CST Sun Nov 21 2021

...A strong thunderstorm will impact portions of southern DeSoto,
northeastern Tunica and Tate Counties through 415 PM CST...

At 340 PM CST, Doppler radar was tracking a strong thunderstorm near
North Tunica, or 18 miles southeast of Hughes, moving east at 40 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Hernando, Senatobia, Coldwater, Tunica, Phillipp, Strayhorn,
Arkabutla, Little Texas, North Tunica, Trinity, Savage, Prichard,
Sarah, Poagville, Bowdre, Bluff, Robinson Gin, Lurline, Dooley and
Alphaba.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3481 9036 3481 8981 3455 8985 3455 8993
      3463 9039
TIME...MOT...LOC 2140Z 276DEG 34KT 3472 9029

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

SJM
Special weather statement, Nov 21, 3:45 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Memphis TN
345 PM CST Sun Nov 21 2021

ARZ035-036-048-212215-
St. Francis AR-Cross AR-Crittenden AR-
345 PM CST Sun Nov 21 2021

...A strong thunderstorm will impact portions of northeastern St.
Francis, west central Crittenden and southern Cross Counties through
415 PM CST...

At 344 PM CST, Doppler radar was tracking a strong thunderstorm near
McCrory, or 12 miles east of Augusta, moving east at 45 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Wynne, Parkin, Village Creek State Park, Caldwell, Colt, Jennette,
Fair Oaks, New Home, Cottonwood Corner, Fitzgerald Crossing, Jonquil,
Round Pond, McElroy, Blackfish, Kinton, Hicks Station, Lucerne,
Whitmore, Rosenbaum and River Front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3530 9104 3525 9040 3499 9045 3511 9104
TIME...MOT...LOC 2144Z 279DEG 41KT 3523 9116

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

KRM
Special weather statement, Nov 21, 3:47 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Memphis TN
347 PM CST Sun Nov 21 2021

ARZ027-035-036-212215-
Poinsett AR-Cross AR-Crittenden AR-
347 PM CST Sun Nov 21 2021

...A strong thunderstorm will impact portions of Poinsett,
northwestern Crittenden and northern Cross Counties through 415 PM
CST...

At 347 PM CST, Doppler radar was tracking a strong thunderstorm near
Algoa, or 8 miles southeast of Newport, moving east at 45 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Marked Tree, Earle, Harrisburg, Parkin, Tyronza, Weiner, Cherry
Valley, Hickory Ridge, Waldenburg, Fisher, Three Forks, Payneway,
Wiley Crossing, Birdeye, Supply, Weona Junction, Weona, Stewart,
Colton and Twist.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3566 9104 3560 9034 3525 9043 3540 9104
TIME...MOT...LOC 2147Z 279DEG 41KT 3557 9110

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

KRM
Special weather statement, Nov 21, 4:23 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Memphis TN
423 PM CST Sun Nov 21 2021

MSZ002-008-012-013-212300-
Lafayette MS-Marshall MS-Panola MS-Tate MS-
423 PM CST Sun Nov 21 2021

...A strong thunderstorm will impact portions of northwestern
Lafayette, southwestern Marshall, southeastern Tate and northeastern
Panola Counties through 500 PM CST...

At 423 PM CST, Doppler radar was tracking a strong thunderstorm near
Barr, or 10 miles northeast of John W Kyle State Park, moving east at
40 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Barr, Harmontown, Laws Hill, Abbeville, Malone, Blackwater,
Teckville, Waterford, Aiken, Wyatte, Tyro, Glenville, Thyatira and
Spraggins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3450 8985 3464 8981 3466 8938 3443 8941
TIME...MOT...LOC 2223Z 277DEG 34KT 3456 8973

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

MJ
Special weather statement, Nov 21, 4:28 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Memphis TN
428 PM CST Sun Nov 21 2021

ARZ058-MSZ010-212300-
Phillips AR-Coahoma MS-
428 PM CST Sun Nov 21 2021

...A strong thunderstorm will impact portions of central Phillips and
central Coahoma Counties through 500 PM CST...

At 428 PM CST, Doppler radar was tracking a strong thunderstorm near
Elaine, moving east at 40 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Clarksdale, Elaine, Friars Point, Kings, Sherard, Lake View, Wabash,
Modoc, Hoop Spur, Westover, Beverly, Lambrook, Delta, Ratio, Ewal and
Farrell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3430 9107 3429 9106 3430 9106 3431 9107
      3431 9105 3432 9106 3433 9105 3434 9100
      3442 9100 3441 9056 3416 9061 3427 9108
TIME...MOT...LOC 2228Z 278DEG 35KT 3432 9096

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

MJ
Special weather statement, Nov 21, 4:31 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
431 PM CST Sun Nov 21 2021

MSZ003-004-212300-
Tippah MS-Benton MS-
431 PM CST Sun Nov 21 2021

...A strong thunderstorm will impact portions of northwestern Tippah
and northern Benton Counties through 500 PM CST...

At 430 PM CST, Doppler radar was tracking a strong thunderstorm near
Snow Lake Shores, or 12 miles northeast of Holly Springs, moving east
at 35 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Ripley, Lamar, Snow Lake Shores, Canaan, Walnut, Ashland, Falkner,
Chalybeate, Brody, Hamilton, New Canaan and Tiplersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3475 8890 3482 8930 3485 8930 3485 8935
      3497 8932 3496 8885
TIME...MOT...LOC 2230Z 280DEG 32KT 3487 8926

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

MJ

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 3:07 PM CSTSpecial Weather StatementMEGDeSoto23 min
Nov 21, 3:19 PM CSTSpecial Weather StatementMEGTunica26 min
Nov 21, 3:41 PM CSTSpecial Weather StatementMEGTate, Tunica34 min
Nov 21, 4:23 PM CSTSpecial Weather StatementMEGLafayette37 min
Nov 21, 4:28 PM CSTSpecial Weather StatementMEGCoahoma32 min
Nov 21, 4:54 PM CSTSpecial Weather StatementMEGPanola36 min
Nov 21, 1:44 PM CSTSpecial Weather StatementMEGTipton46 min
Nov 21, 2:39 PM CSTSpecial Weather StatementMEGTipton36 min
Nov 21, 3:05 PM CSTSpecial Weather StatementMEGShelby25 min
Nov 21, 3:15 PM CSTSpecial Weather StatementMEGChester30 min
Nov 21, 3:37 PM CSTSpecial Weather StatementMEGFayette38 min
Nov 21, 3:40 PM CSTSpecial Weather StatementMEGChester, Hardeman, McNairy35 min
Nov 21, 3:40 PM CSTSpecial Weather StatementMEGShelby35 min
Nov 21, 12:56 PM CSTSevere Thunderstorm WarningMEGPoinsett49 min
Nov 21, 2:40 PM CSTSpecial Weather StatementMEGCross35 min
Nov 21, 3:16 PM CSTSpecial Weather StatementMEGCrittenden29 min
Nov 21, 3:45 PM CSTSpecial Weather StatementMEGSt. Francis30 min
Nov 21, 3:47 PM CSTSpecial Weather StatementMEGPoinsett28 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.